MDJunction - People Helping People
 
Ask a Question
12/02/2011 10:49 AM

Saphris, what to expect?

bpdiaries
Posts: 290
Member

After being on Lithium @ 900mg it's just not doing the trick with racing thoughts, depression, paranoia, and irritability.

I recently lost my job so it sent me off the deep end and I started to get suicidal at times.

My Pdoc gave me a month's worth of Saphris 5mg to try. I realize everyone is different but what should I expect?

My biggest concern is being able to function. I don't want to be "snowed" 12-20hrs/day especially when I'm trying to get a job.

Also, any common side effects you guys have experienced and would care to share?

Reply

12/02/2011 11:06 AM
jcvdj34
jcvdj34  
Posts: 165
Member

For me it works well but because I only take it as needed I can't tell you about long term side effects or if the drowsiness goes away with use. Some people develop an alergic reaction to the drug so if that happen to you call your pdoc ASAP. Another thing Saphris is expensive a prescription could easily reach 600 or more for a month supply.

12/02/2011 02:25 PM
bpdiaries
Posts: 290
Member

Luckily my Pdoc is willing to keep me in samples if it works until I get a job/insurance.

I'm just hoping it will still allow me to look for a job and function normally. I've taken AAPs before that knocked me flat. No fun.

Guess lots of coffee may be in my future.

I start my first 5mg dose tonight. Since it's sedating I may not take the clonazepam I usually take as I don't want to snow myself.


12/03/2011 10:47 AM
jcvdj34
jcvdj34  
Posts: 165
Member

As always ask your Pdoc before you make any changes and let us know if it work for you.

12/03/2011 10:56 AM
brandib811
brandib811  
Posts: 3801
VIP Member

I personally like Saphris. It does sometimes make you tired. It's gotten to be hit or miss for me with the tiredness. I take it before bed, or at least at night when I know I'm going to stay in just in case it does make me tired. I feel it's made a big difference in my mood though. You don't get the hangover effect either.

12/03/2011 04:35 PM
bpdiaries
Posts: 290
Member

Well my first night I got sleepy after about an hour and slept 12 hours solid. I have a couple of appointments during this week to try to find a job that I can't sleep through and have to be able to drive, so this med may be an issue.

It did help with a lot of negative thoughts but I wasn't able to drive a car until this afternoon which is no good.

I may try it again tonight, but I've emailed my Pdoc to let him know about the tiredness and also RLS/fidgety symptoms I'm having now.

I may see if I can crank the Lithium up some to help balance things in the interim. Anyone have a way to counteract the sleepiness?


12/03/2011 06:44 PM
jimo777
Posts: 3
Member

I just started on Saphris. I have terrible insomnia and Saphris barely touches it after just ftwo days. I am traveling between CT and Northern VA and trying to get a decent psychiatrist. My current one in CT has refused to give me anything but the below. I MISS MY AMBIEN AND KLONIPEN. I envy those with a decent doctor. I have had a rough time with physicians. Very rough...

------

Dx: Bipolar II with recent delusional episode.

Rx: Saphris 10 mg at night, Seroquel 100 (to 200 mg self-adminstered) for sleep at night), Lamictal 150 mg every morning & personal rationing of the last 9 Klonipen until I get a new psychiatrist.


12/03/2011 06:52 PM
Crow2
Crow2  
Posts: 275
Member

Jimoe777 What happened to your old doctor? Eight hours of sleep is a big deal for us. Especialy if you trend towards the manic end of the spectrum. I would think that if you asked for the ambien they would give it to you since you have already taken it. The Klonipen could be a different gig but again, if you have been taking these meds what happened that got them changed for you?

Post edited by: Crow2, at: 12/03/2011 06:54 PM

Post edited by: Crow2, at: 12/03/2011 06:55 PM


12/03/2011 07:01 PM
jimo777
Posts: 3
Member

Crow2,

I had to leave my Northern VA doctor last summer when I went to CT (long story...). Now I am trying to get back to him as I will be in the DC area a lot for work. The current CT doctor thinks 5 to 6 hours is good enough. He is a real loser--and I try to be sympathetic to psychiatrists, being from the healthcare field myself. I have asked for Ambien and an anti-anxiety medication, but he refuses saying, "I want to see how the seroquel (which caused big problems when I was on 450 mg a day for 5 years) and perhaps Trazadone works." Jackie, my girfriend, told me a while ago that the CT doctor was dangerous. She is right about most things. I have to go now but will pick up the discussion tomorrow am.

Thanks again for the message!


12/03/2011 07:02 PM
jimo777
Posts: 3
Member

For clarity "5 to 6 hours" refers to sleep.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved